Slideshows Images Quizzes

Copyright © 2018 by RxList Inc. RxList does not provide medical advice, diagnosis or treatment. See additional information.

Depakene

USER REVIEWS

Comment from: 45-54 on Treatment for 6 months - 1 year (Patient) Published: December 04

medication has caused hair loss.

Related Reading: hair loss

Comment from: 55-64 on Treatment for 2-5 years (Patient) Published: July 02

This medicine is easy to tolerate and it stabilized my mood as I am a hypomanic BP.

Comment from: 25-34 on Treatment for 6 months - 1 year (Patient) Published: January 08

caused the most severe depression i've ever experienced - each time they lifted the dose it got worse. did NOT work for me. gained heaps of weight, and didn't get out of bed for three months.

Related Reading: depression

Comment from: Heather Vogelsong, 35-44 on Treatment for less than 1 month Published: September 24

Honestly, can't... Only answered q.2 b/ci it was required. Would very much like to know if this would-be a good candidate for treating my manic episodes. Usually in fits and spurts, a good estimate would be 6 manic episodes per year max. They are however, lengthy and a pain to my husband and son as well, that they endure somehow... I take klonapin in a small dose every day as a means to help my mind wind-down and generally relax enough to fall asleep within 30 min or less rather then the 2-3 hours it normally can take. I also take fiorinal w/ codeine to combat stress-related migraines I suffer from at least once per week. I take that only when headache/migraine persists. What might be the best prescription drug to add to this carefully concocted cocktail of medications so far.

Related Reading: codeine | stress | headache

Comment from: Erika G., 13-18 on Treatment for less than 1 month (Patient) Published: November 25

I love that it worked for me and helped prevent any future seizures for my epilepsy, but I got a couple of the weirdest side effects from this medication not even listed on here. One of the symptoms I had that I know that were already reported included anxiety and sometimes depression, but the strangest one I had was very irrational and violent behavior, and I'm not talking about typical and common temper tantrums, as I was only 9 years old taking this; this behavior of mine included actual tantrums out of nowhere and with no apparent cause, writing stories about death, playing violent online games while laughing at it, and casually talking about death at the dinner table--all without me realizing doing it. I've even attempted to run away from home and cause self-harm on myself. Luckily, my mom immediately got me off this medication. At the time, I was also showing obvious signs of autism, but today, I am now considered on the spectrum--higher functioning. I know what happened to me back then, and I know it sounds like fiction just from a drug causing all this odd behavior, but it happened. It still scares me to this day, and I don't know what the heck triggered it, but at least I need to know it's all in the past and over with. The only thing I'm still concerned about it is exactly WHAT caused this rare behavior, but I'm not trying to think about it too much. I know this drug has been giving some patients behavior problems, but mine was definitely weird and abnormal behavior. Wouldn't recommend this for anyone who is likely to have a mood/other mental problems.

Related Reading: anxiety

Comment from: Depakene, 35-44 on Treatment for 10+ years (Patient) Published: September 15

I have been taking this medicine for around 10 years, It has worked really well for me.

Comment from: 45-54 on Treatment for less than 1 month (Patient) Published: October 14

It was a pill so ease of use was typical. Not a huge horse pill but not small and extremely simple to swallow. I walked in docs office and within 1 minute of me being in the room she decided to prescribe this medication. She did not test me and non of my tests in my 47 years of life mentioned me being bipolar. At the time I was on low dose of generic adderal. I was actually feeling good. Seeing this doc was at the request of family doc to regulate anxiety meds. I expressed my discomfort vehemwntly... she was condescending and demanded I give it a try. I have been all screwed up since. While taking the Depakote I hade mega migraines, slept constantly, totally ignored my daughter and the rest of my life... I did not care. I was depressed. My acid reflux that had completely gone away while on the affexor was back in spades. Also was my diarhia. My skin crawled like something was trying to get out. I heard things that were not there. My dreams were all kinds of scary to creepy. These symptoms started slow and just got worse and worse. I let the doc know, her answer was always to give it time. My family doc and pharmacist stayed that after two weeks I should see improvement not feeling worse more and more. When I had 2 or 3 pills left from the 30 day bottle I had had enough... I hated missing so much time with my daughter among other things. The doc had one of her nurses call me and tell me to continue with these pills again and I told the nurse that I was not continuing. She said she would talk to doc..and when she got back with me the nurse said the doc really wanted me to continue. I said I am not seeing her again I want to see another doc. I quit taking them started feeling so very much better almost immediately but it has been about 6 months and I still feel some residual affects. What did this medication do to me? I am scared.

Related Reading: depakote

Comment from: Twinoakmom, 55-64 on Treatment for 1-6 months (Patient) Published: January 04

I've had MS for 11 years. Recently I've had pain in my right hand and left leg. My neurologist recommended Depakene Oral. Anyone else taking it for MS symptoms? If so, please share your comments

Related Reading: depakene

Comment from: ileana, 45-54 on Treatment for 10+ years Published: July 07

my husband has grand mal seizures due to a motorcycle accident he had 30 years ago. his seizures have been controlled pretty well for the 27 years he's had them. since june this year he's had 4 seizures and his dilantin level is 9 eventhough he's been taking his 400mg of dilantin every day. now his neurologist ordered depakane oral twice daily and i wanted to know if there's any contraindication to taking the medication together with the dilantin.

Related Reading: dilantin

IMAGES

See Images
References

Medical Editor: John P. Cunha, DO, FACOEP

Health Solutions From Our Sponsors